Join Us

We are 220,346 members in 84 forums discussing 161,892 topics.

Help with Abbreviations

Topic: Blood in Urine? Anyone else get this from Chemo?

Forum: Stage IV/Metastatic Breast Cancer ONLY —

Please respect that this forum is for members with stage IV/metastatic breast cancer only. There is a separate forum for caregivers and friends: Caring for Someone with Stage 4 or Mets.

Metastatic breast cancer (MBC; also called stage IV) is breast cancer that has spread to other parts of the body, most commonly the bones, liver, brain, or lungs. Metastatic breast cancer can be treated but not cured. Metastatic disease is NOT hopeless. There are a wide variety of treatment options for metastatic breast cancer, and new medicines are being tested every day. More and more people are living life to the fullest while being treated for metastatic breast cancer.

Note: Please contact your doctor for any specific concerns about symptoms you are experiencing or your course of treatment.

Learn more about living with MBC.

Intro medically reviewed by: Brian Wojciechowski, M.D.
Last review date: November 22, 2020

Posted on: Jun 23, 2007 08:34PM

cats_love_me wrote:

Wondering if anyone else has gotten blood in their urine from chemo. My mom's on avastin, taxotere and gemzar.

Reading thru all their side affects, they list it as a possibility. Any one know if they will take my mom off the chemo or how do they know which one might be causing it ?

She went to the er, and they mentioned a bladder infection, so she is on antibiotics and something else. Haven't got the name of the other drug yet from her.
She's heading to the reg doc on monday and on tues for her weekly treatment. I'm just wondering if they will give her the chemo.
Her hemoglobin has been low the last 2 weeks, so she had procrit shots last week and this week.

If anyone has any advice, it would be welcomed.
Thanks
Connie Log in to post a reply

Page 1 of 1 (5 results)

Posts 1 - 5 (5 total)

Log in to post a reply

Jun 23, 2007 10:09PM CalGal wrote:

Hi Connie -

While I didn't have blood in my urine, thought I'd share this story, since just because we're on chemo, we don't have a pass on more ordinary problems.

On a cross-country flight home, while on chemo, I felt like crap ... had a fever and discomfort in my abdomen ... They found a urinary tract infection and hospitalized me. On my 3rd of 5 days in the hospital, they realized I had a kidney stone! Completely unrelated to chemo ...

I had noticed when I'd drink water, I had major discomfort in my abdomen, but attributed it to my chemo regiment; when it was really the kidney stone.

Hope it's nothing serious for your mom,

CalGal
Trip Neg, BRCA1, Mets dx 12/05 despite 2 cm tumor & clear nodes at orig dx 9/04.. Liver, lung & one bone met.
Log in to post a reply

Jun 24, 2007 07:30AM jacqniel wrote:

Connie - Does your mom have any other symptoms of bladder infection, such as burning and frequency?

I have not had visible blood in my urine since starting my chemo, but I have had a couple of bladder infections. I am very prone to them and there have been a few times, quite a few years ago, when I had visible blood from the infection.

Avastin is known to cause bleeding, so that is always a possibility. I read that someone had their dose cut back because of bleeding.

I do not know if they will give her chemo - it will depend on what is causing the problems and whether her counts are in a safe range. If it is a bladder infection and she has been on the antibiotics a number of days, they would probably go ahead with the treatment.

I am sending healing prayers for your mom. Keep us informed, please.

Hugs, Jacque
Log in to post a reply

Jun 24, 2007 12:15PM Brenda_R wrote:

From the Mayo Clinic website-

http://www.mayoclinic.com/health/chemotherapy/CA00029

Quote:
Long-term or late chemotherapy side effects
As people with cancer live longer after treatment, doctors are discovering that some treatments cause long-lasting side effects or side effects that become apparent long after treatment ends. These long-term side effects are rare. Before you begin treatment, discuss with your doctor what long-term effects you might experience. Some chemotherapy drugs can cause:

* Organ damage, including problems with your heart, lungs and kidneys
* Nerve damage
* Blood in your urine (hemorrhagic cystitis)
* Another cancer, including Hodgkin's disease and non-Hodgkin's lymphoma, leukemia and some tumors

Your doctor can tell you what signs and symptoms to watch for after treatment. Knowing what long-term side effects to watch for can help you stay healthy after treatment.



I would talk to her Oncologist.
Dx 12/12/2006, IDC, 3cm, Stage IIIA, Grade 3, 1/17 nodes, ER-/PR-, HER2+ Surgery 12/29/2006 Lumpectomy: Right; Lymph node removal: Right, Underarm/Axillary Chemotherapy 1/28/2007 AC Radiation Therapy 5/1/2007 Breast Targeted Therapy 7/10/2007 Herceptin (trastuzumab)
Log in to post a reply

Jun 24, 2007 08:21PM b445 wrote:

I would also let her Onc know.
I am on coumadin and had a yeast infection so the gave me pills for that and it caused me to have blood in the urine!
they can do a CT-KUB (kidney, Utherea and Bladder) to check for stones! Also be sure to drink lots of water!

My coumadin levels are back in contol and with no visable signs of bleeding they started the Avastin. But that is something they watch for!

Hope she's doing better
Smile you will surely make someone day! Dx 4/24/2007, 6cm+, Stage IV, Grade 3, 0/2 nodes, mets, ER-/PR-, HER2-
Log in to post a reply

Jun 26, 2007 06:28PM cats_love_me wrote:

After seeing my this weekend, it sounds like a regular UTI. She has a set of scans coming up in a couple weeks, so I'll find out if they are going to do any extra checks.

THanks for the info, you know how when new symptoms show up you some times think the worst.
Connie

Page 1 of 1 (5 results)